What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 12, 5:50 AM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 12, 5:50 AM EST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
550 AM EST Sat Mar 12 2022
.AVIATION...
[Through 12Z Sunday]
Showers and a few embedded thunderstorms are expected this morning
as a cold front moves in from the northwest. The main threat of
stronger storms with gusty winds is generally from 11Z to 13Z for
SSI, and 12Z-15Z for northeast FL TAFS. Prevailing MVFR and IFR
conditions expected due to a batch of showers and embedded storms
out ahead of the front, but also with the line of showers and
embedded storms associated with the sfc cold front. Visibilities
expected to lower to at least 1SM in brief periods of heavy
rainfall. LLWS was included due to strong south-southwest winds
aloft that are close to 50-55 kt. After the front passes, VFR
conditions are expected and winds will shift to become
northwesterly and remain elevated and gusty through the day. Winds
will begin to decrease around 00Z and continuously decrease
through the end of the TAF period.
&&
.PREV DISCUSSION [332 AM EST]...
.NEAR TERM [Today Through Tonight]...
Convection continues to expand and lift northward ahead of the
main cold front which is still northwest of the area from east
central GA to the FL panhandle. Episodes of embedded strong to
severe storms are possible through the morning hours today both
separate zone of convection over the area at this time and with a
pre-frontal squall line. Isolated tornadoes are possible and
tornado watches are in effect. The cold front will move rapidly
east and southeast today with the frontal convection along it with
threat of severe weather possible for all counties. The threat of
severe should end by about noon or 1pm as the front clears the
area from northwest to southeast. The heavy rainfall threat is now
lower due to the rapid movement of convection but will not end
until showers and storms move offshore.
High pressure will build from the west behind this front. The
gradient between the departing front and building high will result
in gusty winds behind the front as well. Wind advisory remains in
effect today to highlight the potential for gusts as high 35-45
mph both ahead of but mainly in the wake of the very strong cold
front. Initially strong pressure rises in the wake of the front
of 3 to 5 mb.
Warmest temps of the day will be this morning as the temps fall
in the wake of the cold front. Expecting temps to range from the
upper 40s to the upper 50s by 4 PM.
Tonight, records lows look possible (see climate below). Still
looking at a solid for a freeze tonight and have upgraded the
freeze warning for much of the area. In fact, a couple spots over
inland southeast GA may get to hard freeze but areal coverage is
too low to go with a hard freeze warning at this time based on
latest forecast. The other uncertainty is the far southeast zones
where winds and affects of warmer St Johns River basin may keep
things a bit more mixed so kept a freeze watch for this area for
the time being. However, this freeze watch area is also were we
could meet wind chill advy criteria as winds stay close to at
about 10-12 mph but let next shift take another look at this. In
any case, it will be quite cold Sunday morning as 5-10 mph winds
and the cold temps support wind chills in the 20s!
.SHORT TERM [Sunday Through Monday]...
High pressure over the region on Sunday moves off to the northeast
into the western Atlantic by Monday. Onshore flow develops with
winds shifting to southeasterly by Monday afternoon. This will
usher in low-level moisture and begin a warming trend. Mostly dry
conditions prevail Sunday into Monday. However, a coastal trough
will develop on Monday which could bring a few sprinkles to the
coast. Highs will be below normal in the mid 50s/low 60s on Sunday
and upper 60s/low 70s on Monday. Clear skies, light winds and a
slight increase in low-level moisture will allow for patchy to
areas of frost to develop across inland SE GA and northern parts
of Suwannee Valley early Monday morning. Lows will be relatively
warmer than Sunday morning in the low 30s to upper 40s. Overnight
lows increase to the 50s Monday night.
.LONG TERM [Tuesday Through Friday]...
Tuesday into Wednesday, a low pressure system moves through the
Gulf coast states, over the area and then lifts up the eastern
seaboard. This low will bring another round of rainfall which
could exacerbate any flooding leftover from the current system
moving through. A return of severe weather may also be possible
Tuesday into Wednesday with SPC placing SE GA and NE FL in a
Slight risk for severe storms. Uncertainty lies on whether our
area can recover quickly enough to support severe weather due to
the recency of the arctic airmass that was over the region. High
pressure will build from the west Wednesday night through
Thursday. Another system approaches the area from the northwest on
Friday to reintroduce low-end rain chances. Temperatures warm to
above normal through the week.
.MARINE...
A strong cold front is marching eastwards toward the coastal waters
early this morning and will pass through area waters between 8 AM
and 1 PM. Windy southerly wind will shift to northwest after frontal
passage with gale conditions expected. A line of strong to severe
storms will be possible with this frontal boundary. An isolated
tornado is possible embedded in the line. Strong high pressure
will build from the northwest late today, then toward the north
tonight, and northeast on Sunday. As the high pressure weakens and
moves away form the area Sunday night and into Monday, a coastal
trough is likely to form and produce some shower activity. Another
area of low pressure will approach from the west early Tuesday,
and move through the forecast area Tuesday night and Wednesday,
providing for unsettled weather.
Rip Currents:
Moderate risk of rip currents today and low to moderate risk
going into Sunday.
.HYDROLOGY...
Additional rainfall amounts near the 1-2 inch range are forecast
which will continue to support some threat of flooding rainfall.
The main threat of heaviest rainfall amounts is shifted a bit northward
from Live Oak to Charlton county. Current flood watch remains in
effect but main threat looks to be Suwannee Valley area, including
Live Oak, and Lake City. Locally rainfall and flooding still
remains possible elsewhere over parts of southeast GA, and in
other locations with poor drainage or in urban areas through this
morning.
Water level rises on the Sante Fe River prompted river flood
warnings at Worthington Springs and Oleno State Park. These levels
peak solidly in minor flood stage in the next 2-3 days. Additional
rises on other rivers but for the time being they go to action
stage. Please monitor for additional updates and possible other
river flood warnings.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 25 54 34 66 / 40 0 0 0 0
SSI 69 31 52 44 65 / 80 0 0 0 10
JAX 71 30 55 42 67 / 100 0 0 0 10
SGJ 73 35 56 49 68 / 100 0 0 10 10
GNV 71 29 60 42 71 / 100 0 0 0 10
OCF 74 29 62 44 73 / 100 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Warning from 1 AM EST to 10 AM EDT Sunday for Baker-
Bradford-Central Marion-Coastal Nassau-Eastern Alachua-
Eastern Marion-Gilchrist-Hamilton-Inland Nassau-Northern
Columbia-Southern Columbia-Suwannee-Trout River-Union-
Western Alachua-Western Clay-Western Duval-Western Marion-
Western Putnam.
Wind Advisory until 6 PM EST this evening for Baker-Bradford-
Central Marion-Coastal Duval-Coastal Flagler-Coastal Nassau-
Coastal St. Johns-Eastern Alachua-Eastern Clay-Eastern
Marion-Eastern Putnam-Gilchrist-Hamilton-Inland Flagler-
Inland Nassau-Inland St. Johns-Northern Columbia-South
Central Duval-Southern Columbia-Suwannee-Trout River-Union-
Western Alachua-Western Clay-Western Duval-Western Marion-
Western Putnam.
Flood Watch until 10 AM EST this morning for Baker-Bradford-
Coastal Duval-Coastal Nassau-Eastern Alachua-Eastern Clay-
Gilchrist-Hamilton-Inland Nassau-Northern Columbia-South
Central Duval-Southern Columbia-Suwannee-Trout River-Union-
Western Alachua-Western Clay-Western Duval.
Freeze Watch from late tonight through Sunday morning for
Eastern Clay-Eastern Putnam-Inland Flagler-Inland St. Johns-
South Central Duval.
GA...Freeze Warning from 1 AM EST to 10 AM EDT Sunday for Appling-
Atkinson-Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-
Northeastern Charlton-Northern Ware-Pierce-Southern Ware-
Wayne-Western Charlton.
Wind Advisory until 6 PM EST this evening for Appling-Atkinson-
Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
Charlton.
Flood Watch until 10 AM EST this morning for Clinch-Echols-
Southern Ware-Western Charlton.
AM...Gale Warning until 5 AM EDT Sunday for Coastal waters from
Altamaha Sound to Fernandina Beach FL out 20 NM-Coastal
waters from Fernandina Beach to St. Augustine FL out 20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out
20 NM-Waters from Altamaha Sound GA to Fernandina Beach FL
from 20 to 60 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM-Waters from St. Augustine to
Flagler Beach FL from 20 to 60 NM.
&&In the hours before
Local storm report, Mar 12, 5:52 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
552 AM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM FLOOD LIVE OAK 30.30N 82.98W
03/12/2022 SUWANNEE FL 911 CALL CENTER
STREET FLOODING ALONG US 90 AND COUNTY ROAD
136. NO ROAD CLOSURES.
&&
KCSpecial weather statement, Mar 12, 6:00 AM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
600 AM EST Sat Mar 12 2022
FLZ023-024-030-031-122-124-222-425-GAZ165-166-364-121145-
Southern Columbia FL-Baker FL-Union FL-Western Duval FL-
Inland Nassau FL-Bradford FL-Coastal Nassau FL-Northern Columbia FL-
Inland Camden GA-Western Charlton GA-Coastal Camden GA-
600 AM EST Sat Mar 12 2022
...Strong thunderstorms will impact portions of Nassau, north central
Bradford, Baker, Union, southern Columbia, northwestern Duval,
southern Camden and southeastern Charlton Counties through 645 AM
EST...
At 600 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Kings Ferry to near Columbia. Movement was east
at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marys, Kingsland, Hilliard, Lake Butler, Callahan, Raiford, Kings
Bay Base, Columbia, Taylor and Macclenny.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 AM EST for northern and
northeastern Florida...and southeastern Georgia.
&&
LAT...LON 3019 8203 3019 8205 3017 8205 3004 8215
2997 8276 2999 8276 2999 8279 3082 8189
3096 8141
TIME...MOT...LOC 1100Z 249DEG 48KT 3077 8187 3001 8270
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WOLFSpecial weather statement, Mar 12, 6:16 AM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
616 AM EST Sat Mar 12 2022
FLZ020-GAZ132-149-162-163-250-350-121200-
Hamilton FL-Atkinson GA-Clinch GA-Coffee GA-Echols GA-
Northern Ware GA-Southern Ware GA-
616 AM EST Sat Mar 12 2022
...Strong thunderstorms will impact portions of northwestern
Hamilton, southeastern Coffee, Echols, Atkinson, northwestern Ware
and Clinch Counties through 700 AM EST...
At 615 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pearson to 7 miles north of Mayday to 6
miles west of Madison. Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homerville, Pearson, Jennings, Argyle, Statenville, Du Pont, Mayday,
Crossroads, Manor and Blue Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 AM EST for southeastern
Georgia.
&&
LAT...LON 3063 8314 3080 8313 3081 8310 3085 8309
3085 8301 3087 8297 3118 8297 3119 8301
3141 8292 3142 8242 3098 8243 3046 8306
3046 8322 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 1115Z 262DEG 41KT 3136 8288 3093 8305 3050 8351
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WOLFSpecial weather statement, Mar 12, 6:52 AM EST, 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
652 AM EST Sat Mar 12 2022
FLZ031-125-132-225-232-325-425-121245-
Eastern Clay FL-Western Clay FL-Western Duval FL-
South Central Duval FL-Trout River FL-Bradford FL-Coastal Duval FL-
652 AM EST Sat Mar 12 2022
...A strong thunderstorm will impact portions of northeastern
Bradford, northwestern Clay and Duval Counties through 745 AM EST...
At 651 AM EST, Doppler radar was tracking a strong thunderstorm over
Maxville, or 12 miles north of Middleburg, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, Orange Park, Unf, Mandarin, Arlington, Neptune Beach,
Baymeadows, Cisco Gardens, Ortega and San Pablo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 AM EST for northern and
northeastern Florida.
&&
LAT...LON 3025 8140 3025 8143 3024 8142 3024 8143
3025 8144 3022 8144 3023 8142 3022 8143
3017 8143 3013 8145 3012 8208 3014 8207
3015 8205 3017 8205 3038 8193 3051 8143
3032 8137
TIME...MOT...LOC 1151Z 268DEG 35KT 3022 8197
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WOLFLocal storm report, Mar 12, 7:36 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
736 AM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND GST 1 NW GAINESVILLE AIRPOR 29.70N 82.28W
03/12/2022 M46 MPH ALACHUA FL ASOS
ASOS STATION KGNV GAINESVILLE.
&&Special weather statement, Mar 12, 7:38 AM EST, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
738 AM EST Sat Mar 12 2022
FLZ031-033-125-132-133-136-137-140-232-236-237-240-325-340-121330-
Central Marion FL-Coastal St. Johns FL-Western Clay FL-
South Central Duval FL-Eastern Putnam FL-Bradford FL-
Eastern Marion FL-Eastern Clay FL-Eastern Alachua FL-
Western Alachua FL-Western Marion FL-Western Putnam FL-
Coastal Duval FL-Inland St. Johns FL-
738 AM EST Sat Mar 12 2022
...Strong thunderstorms will impact portions of southeastern
Bradford, eastern Alachua, west central St. Johns, Marion,
northwestern Putnam, Clay and southern Duval Counties through 830 AM
EST...
At 737 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Kingsley to 12 miles northwest of Crystal River
Airport. Movement was northeast at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocala, Green Cove Springs, Starke, Rainbow Lakes Estates,
Interlachen, Keystone Heights, Citra, Melrose, Fruit Cove and Fort
McCoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 AM EST for northern and
northeastern Florida.
&&
LAT...LON 2901 8239 2902 8240 2902 8242 2905 8247
2905 8249 2904 8250 2904 8253 2921 8254
2922 8240 2948 8241 2949 8244 3000 8210
3013 8144 2904 8200 2897 8231
TIME...MOT...LOC 1237Z 239DEG 54KT 2997 8200 2903 8265
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WOLF